MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COUPLER 19.5MM 5:4 AUTOCLAVABLE HD; INSTRUMENT, SPECIAL LENS, FOR ENDOSCOPE

SMITH & NEPHEW, INC. COUPLER 19.5MM 5:4 AUTOCLAVABLE HD; INSTRUMENT, SPECIAL LENS, FOR ENDOSCOPE
Model Number 72200315
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the coupler had an incorrect serial number compared with the sap information.Coupler shows part no: 72200315 and serial no: (b)(4) but sap identifies that serial number only for part no: 72200422.Incident occurred during a functionally check; therefore, there was no patient involvement.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, intended for use in treatment, received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection found the focus ring to be of a natural silver aluminum appearance and the laser printed product number was confirmed to be 72200315.A dimensional evaluation found the height of the focus ring to be 0.734 inches.A review of the product prints found the focus ring height and material finish to be out of specification with product number 72200315, but within specification of product number 72200422.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of provided image confirmed that the device and sap do not match up with the same information.The complaint was confirmed, and the root cause was traced to manufacturing.A complaint notification was sent to supplier quality to mitigate future recurrence of this issue.

Brand Name
COUPLER 19.5MM 5:4 AUTOCLAVABLE HD
Common Device Name
INSTRUMENT, SPECIAL LENS, FOR ENDOSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key11057044
Report Number3003604053-2020-00174
Device Sequence Number3206734
Product Code FEI
UDI-Device Identifier03596010590688
UDI-Public03596010590688
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72200315
Device Catalogue Number72200315
Device Lot Number57104
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2021
Initial Date Received by Manufacturer 11/26/2020
Supplement Date Received by Manufacturer10/21/2021
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1